MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Model Number 5MAXJETDKIT
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.Additional 510(k)# that also apply to this complaint: (b)(4).
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the distal m1 and m2 segment of the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd), neuron select catheter 6f (6f select), non-penumbra sheath, 071¿ aspiration catheter, non-penumbra catheter, guide catheter and non-penumbra microcatheter.It was noted that the patient¿s anatomy was tortuous in the cavernous segment.During the procedure, the physician accessed the right internal carotid artery using the 6f select and infinity.The physician completed the first pass in the m1 using the aspiration catheter with the non-penumbra catheter and non-penumbra microcatheter as a co-axial setup.The aspiration catheter was then removed and a second pass was completed using the same catheter and microcatheter with aspiration in the m2.The physician removed the non-penumbra catheter and noticed the inferior m2 division was still occluded.Subsequently, the physician attempted to make the third pass using the jetd; however, resistance was encountered while advancing the jetd through the cavernous segment.Consequently, the jetd became kinked approximately one centimeter from the distal tip and was not able to advance or be retracted.Upon manipulation, the physician was able to remove the jetd.The procedure was completed using the same non-penumbra catheter, microcatheter and sheath resulting in thrombolysis in cerebral infarction (tici) 2c.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 3005168196-2020-01374.Results: the jetd was ovalized approximately 22.0 ¿ 23.0, 115.0 and 128.0 ¿ 129.0 cm from the hub.The device was kinked approximately 122.5 cm from the hub.Conclusions: evaluation of the returned jetd revealed ovalizations and a kink on the distal shaft.If the device is manipulated against resistance or is otherwise manipulated at extreme angles during use, damage such as this may occur.During functional testing, the jetd was advanced through a demonstration neuron max without an issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the distal m1 and m2 segment of the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd), neuron select catheter 6f (6f select), non-penumbra sheath, 071¿ aspiration catheter, non-penumbra catheter, guide catheter and non-penumbra microcatheter.It was noted that the patient¿s anatomy was tortuous in the cavernous segment.During the procedure, the physician accessed the right internal carotid artery using the 6f select and non-penumbra sheath.The physician completed the first pass in the m1 using the aspiration catheter with the non-penumbra catheter and non-penumbra microcatheter as a co-axial setup.The aspiration catheter was then removed, and a second pass was completed using the same non-penumbra catheter and non-penumbra microcatheter with aspiration in the m2.The physician removed the non-penumbra catheter and noticed the inferior m2 division was still occluded.Subsequently, the physician attempted to make the third pass using the jetd; however, resistance was encountered while advancing the jetd through the cavernous segment.Consequently, the jetd became kinked approximately one centimeter from the distal tip and was not able to advance or be retracted.Upon manipulation, the physician was able to remove the jetd.The procedure was completed using the same catheter, microcatheter and sheath resulting in thrombolysis in cerebral infarction (tici) 2c.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10494898
Report Number3005168196-2020-01374
Device Sequence Number16804972
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public00814548019802
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2023
Device Model Number5MAXJETDKIT
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF95652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Date Report Sent to FDA01/01/2005